Author Topic: Statins????  (Read 733 times)

Confused

  • Full Member
  • ***
  • Posts: 134
Statins????
« on: April 30, 2019, 09:29:46 AM »
How dangerous are statins???
Anything you can use instead of.

How the heck do you find a good cardiologist. 

Thank you

SjoDry

  • Hero Member
  • *****
  • Posts: 936
  • "When you are battling with a gorilla, you don't g
    • Sjodry and Parched
Re: Statins????
« Reply #1 on: April 30, 2019, 09:48:06 AM »
My mother had a lot of side effects with Pravastatin. She had headaches, severe muscle cramps and was horribly irritable. The Physician's assistant we spoke with at her appointment, said that we should take Red Rice Yeast in place of the statin.

Take Care.
SjoDry
Sjodry
http://sjodry.wordpress.com/

Female 55 y/o; SJS Primary; CVID; Autonomic Neuropathy: Chronic Digestive/G.I. issues; Leukopenia;Tachycardia; Bronchiectasis; High Blood Pres; R.A.;Chronic Pain; Sub~Q IVIG infusions~Hizentra; Plaquenil; Restasis; Gapapentin; Breathing/nebulizer meds; Pain meds;

Deb 27

  • Hero Member
  • *****
  • Posts: 754
Re: Statins????
« Reply #2 on: April 30, 2019, 03:18:33 PM »
I have heard red rice yeast extract as well Confused but I have not tried it yet. I might need to in the future as I also failed statins b/c of side effects ( muscle aches and pains).  I have diabetes now and probably need to be on something to reduce my risk of heart attack and or stroke.

Did your doctor refer you to a cardiologist or do you have heart disease???
Sjogrens and RA,  Morphea (skin scleroderma), Hashimoto's, 
Nexium, synthroid, HRT, plaquenil,  Restasis, Maxi-tears supplement, L-glutathionne, CoQ10, folate, trintillex,  multi vitamin. lisinopril.

Scottietottie

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 9174
Re: Statins????
« Reply #3 on: April 30, 2019, 03:19:41 PM »
Hi  :)

My husband has taken statins for about 10 years now. He's fine on them. He was moved from one kind to another because the first lot seemed to cause his legs to ache a bit. the ones he takes now suit him and they have definitely lowered his cholesterol.

Some can lower it via diet but he didn't eat any of the things that are meant to raise it in the first place.

Take care - Scottie :)
http://sjogrensworld.org/   (our home page)
http://www.sjogrensworld.org/chats.htm   (find our chat times here!)
https://kiwiirc.com/client/irc.dal.net  (way to chat + nickname and #Sjogrensworld)


Never do tomorrow what you can put off till the day after tomorrow!

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13398
Re: Statins????
« Reply #4 on: April 30, 2019, 09:07:16 PM »
The red yeast should be investigated as I had read somewhere that it can be troublesome. The first thought is how do you dose a person so that you know they are not getting too much. I am wondering if there is another problem that could arise. Please check it out good.

Statins do work but they can cause some serious side effects which include the muscle damage with leg pain and kidney also, I think. Irish

Confused

  • Full Member
  • ***
  • Posts: 134
Re: Statins????
« Reply #5 on: April 30, 2019, 10:49:37 PM »
Thank you for the replies,
I thought there was something about statins and thank you for the confirmation.  I had not heard of Red Rice yeast but will be looking into it asap and thank you Irish as I had not even considered dosing at this point.

This is one of those weeks where everything goes haywire and now I have to find out which way to go.  You all have been very helpful and I am fighting a flare and losing so it may be a bit before I can sort things out but at least I have an idea of what to look for.

Thank you all

araminta

  • Sr. Member
  • ****
  • Posts: 377
Re: Statins????
« Reply #6 on: May 01, 2019, 02:57:53 AM »
My mother developed a dry cough with statins and stopped taking them.   I'm sorry I don't know which one she was on.   I hope the flare goes away soon.
Dry eyes (MGD), nose, mouth, labyrinthitis, rashes, dry skin (occasional eczeme), mouth ulcers, constant but fluctuating fatigue.  Blood tests and Schirmers negative,no Sjogrens dx yet.   Flax oil, multivitamins,  saline nasal spray, Hylo forte, Lacrilube, organic castor oil for eyes, moisturisers.

katie1111

  • Full Member
  • ***
  • Posts: 212
Re: Statins????
« Reply #7 on: May 01, 2019, 03:50:13 AM »
I have tried just about all of the statins and all have produced side effects.  After I told the doctor I would not try the newest, he started me on CholestOff Plus.  It has lowered my cholesterol and so far, no side effects.

Katie1111

Joe S.

  • Hero Member
  • *****
  • Posts: 7663
  • Fibro, Sjs, RA, CNS, Diabetes, TIA's, ADHD, ptsd
    • Chakra Force
Re: Statins????
« Reply #8 on: May 01, 2019, 06:05:17 AM »
I take a high dose of Omega-3. (2800 units twice per day) It has lowered my cholesterol better than the claims of the best statin. It does not lower the triglyceride levels. For this, I had to lower my blood sugars. I was able to drop my A1C from 12 to 7. I would like to go lower. A long tone sequence last night lowered my blood sugar to 80. At 50 I get a ocular migraine. So I know not to push it too low. by being about >125 is how I lowered my triglyceride. Doing this requires more monitoring of your sugars than normal.

 
bkn C4 & C5, herniation's 7 n, 5 t, 4 l, Nerve Damage
Lisinopril, Amlodipine, Pantoprazole, Metformin, Furosemide, Glimepiride,
Centrum Silver, Cinnamon, Magnesium, Flaxseed, Inositol, D3, ALA, ALC, Aleve, cistanche
Reiki, reflexology, meditation, electro-herbalism

Confused

  • Full Member
  • ***
  • Posts: 134
Re: Statins????
« Reply #9 on: May 01, 2019, 03:07:55 PM »
Thank you all who wrote,
I can see I have alot to check out.  I was fairly sure the statins could be dangerous  Katie 1111 thank you for the information on Cholest Off Plus.  I'm glad to hear that is not the new drug out.  Joe, that would be great if a high does of Omega-3 could work.  I'm not quite smart enough on the tones.
Araminta, I have not heard too much good on statins so thank you.  I know Scottie, that you said your hubby does well on them!

Sjo Dry I am going to look into the red rice yeast,

I will have to check all these out but thank heavens there may be something besides Statins.  I don't need anything to cause any trouble.  This getting old and being given meds without explanations of side effects drives me crazy.  I don't have a cardio and heart disease was not mentioned.  Then again the office just called and said to start the meds.
An apt has now been made for later this week to sort out exactly what that doctor is thinking and why.
Thank you for giving me the courage to realize I'm not just making it up that statins can harm you!

jazzlover

  • Hero Member
  • *****
  • Posts: 3034
Re: Statins????
« Reply #10 on: May 03, 2019, 08:14:47 PM »
Women are more likely to have trouble taking statins. I have at least three friends who had horrible muscle pains from them.

My GP does not believe in them .. thank goodness!!

My husband takes policosanol and it helps. He used to take red yeast rice but our doctor told him not to.
Mast Cell Activation Syndrome (MCAS), Salicylate Sensitivity,  Interstitial Cystitis,  gluten intolerance, Raynaud's, Sjogren's, A-fib; cytomegalovirus, recovered from Lyme disease

Tharrell

  • Hero Member
  • *****
  • Posts: 804
  • There has to be humor in this somewhere!
Re: Statins????
« Reply #11 on: May 04, 2019, 10:08:55 AM »
Interesting that this just came up. I just had this conversation with my neurologist last Thursday about statins and my new confirmed diagnosis of Morvan’s syndrome. She said that if you have weakness as a symptom, statins can make that worse. She also told me that due to my multiple autoimmune diseases she would not recommend them if my cholesterol numbers where low enough that I could manage them on my own. However, if my cholesterol numbers were very high, the risk of heart disease outweighs the risks of side effects, but would recommend having a discussion with the prescribing doctor if maybe taking the statin every other day would be better to offset the side effect. I managed to bring my numbers down by drinking a protein chocolate flavored milkshake made from whey powder and half an avocado daily. I was actually trying to gain weight when I dropped down to a measly 115lb due to what I now know was cyclic vomiting due to dysautonomia. When I repeated my cholesterol test 3 month later, the numbers were way down and back to normal and I gained some weight back.
MCTD, sjogren's,dRTA,CVID, sero neg. ra,achalasia,Morvan’s syndrome,familial dysautonomia,POTS, MCI, IC. Occular neuromyotonia migraines,raynauds,B6,Florinef, propanolol,IVIG, sodium bicarb, plaquenil,requip,B2,topiramate, synthroid,diazepam,trulance,enbrel,cevimeline,
arava,ranitidine

Deb 27

  • Hero Member
  • *****
  • Posts: 754
Re: Statins????
« Reply #12 on: May 06, 2019, 07:27:25 AM »
Hi again Confused,

Here is what Mayo Clinic says about lifestyle and lowering cholesterol. Hope it helps. It might have been nice if your doctor discussed it with you in person and asked you to try some lifestyle changes to see if that would work for you.

https://www.mayoclinic.org/diseases-conditions/high-blood-cholesterol/in-depth/reduce-cholesterol/art-20045935
Sjogrens and RA,  Morphea (skin scleroderma), Hashimoto's, 
Nexium, synthroid, HRT, plaquenil,  Restasis, Maxi-tears supplement, L-glutathionne, CoQ10, folate, trintillex,  multi vitamin. lisinopril.